Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 127, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 2, 2005, 5:51 AM CDT for Clay County, Minnesota; Cass County, North Dakota. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 5:51 AM CDT (10:51 UTC)
- Expired
- Jul 2, 2005, 6:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 99 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:00 AM CDT | HAIL 0.88 | 2 Se Frontier, ND | |
| Jul 2, 6:15 AM CDT | HAIL 0.75 | 5 N Rustad, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 021051 SVRFGF MNC027-NDC017-021145- /O.NEW.KFGF.SV.W.0127.050702T1051Z-050702T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 551 AM CDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN NORTHWEST MINNESOTA EXTREME SOUTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 645 AM CDT. * AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED NEAR BRIARWOOD...OR 7 MILES SOUTH OF FARGO... MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SABIN AT 605 AM BAKER AT 615 AM DOWNER AT 625 AM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4684 9689 4668 9688 4664 9629 4683 9627 $$ DK
2 follow-up statements
000
WWUS53 KFGF 021119
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
618 AM CDT SAT JUL 2 2005
NDC017-021128-
/O.CAN.KFGF.SV.W.0127.000000T0000Z-050702T1145Z/
CASS ND-
618 AM CDT SAT JUL 2 2005
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEAST CASS COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED INTO CLAY COUNTY...AND THE THREAT
FOR SEVERE WEATHER IN CASS COUNTY IS OVER.
LAT...LON 4685 9674 4667 9664 4669 9633 4688 9629
4694 9651
$$
MNC027-021145-
/O.CON.KFGF.SV.W.0127.000000T0000Z-050702T1145Z/
CLAY MN-
618 AM CDT SAT JUL 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 AM CDT FOR
SOUTHERN CLAY COUNTY...
AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED NEAR SABIN...OR 10 MILES SOUTHEAST OF FARGO...MOVING TO
THE EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GLYNDON BY 625 AM CDT...
BAKER BY 630 AM CDT...
DOWNER BY 640 AM CDT...
6 MILES SOUTHWEST OF MUSKODA AND 9 MILES SOUTHWEST OF HAWLEY BY 645
AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4685 9674 4667 9664 4669 9633 4688 9629
4694 9651
$$
DK000
WWUS53 KFGF 021145
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
644 AM CDT SAT JUL 2 2005
MNC027-021154-
/O.EXP.KFGF.SV.W.0127.000000T0000Z-050702T1145Z/
CLAY MN-
644 AM CDT SAT JUL 2 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY COUNTY EXPIRED AT
645 AM CDT...
AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 3 MILES NORTHWEST OF DOWNER...OR 15 MILES
SOUTHEAST OF FARGO...MOVING TO THE EAST AT 15 MPH. THIS STORM IS
STILL CAPABLE OF PRODUCING PEA SIZE HAIL FOR THE NEXT FIFTEEN
MINUTES IN SOUTHWESTERN CLAY COUNTY.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WAS ALLOWED TO EXPIRE AT 645 AM CDT.
LAT...LON 4685 9674 4667 9664 4669 9633 4688 9629
4694 9651
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 2, 3:20 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 320 AM CDT SAT JUL 2 2005 .DISCUSSION... BROKEN LINE OF CONVECTION CONTINUES TO PUSH INTO EASTERN ND EARLY THIS AM. LIGHTNING STRIKES HAVE DECREASED OVER THE LAST HOUR...AS STORMS ENTER MORE STABLE AIR TO THE EAST. STORMS SHOULD CONTINUE TO MOVE EAST AS LOW LEVEL JET INCREASES TO AROUND 35KT AFTER 09Z...SO EXPECT STORMS TO PUSH EAST OF THE RED RIVER AROUND OR SHORTLY AFTER 12Z. MODELS ARE IN PRETTY GOOD AGREEMENT WITH OVERALL PARAMETERS FOR UPCOMING EVENT...WITH GFS VERY CONSISTENT FROM RUN TO RUN. PREFER MORE AGRESSIVE GFS ONCE AGAIN AND WILL FOLLOW FOR THIS PACKAGE. FOR TODAY AND TONIGHT...SFC BOUNDARY MOVES INTO CENTRAL ND BY LATE AFTERNOON. EXPECT CONVECTION TO DEVELOP AROUND OR SHORTLY AFTER 20Z IN CENTRAL ND...THEN MOVE/DEVELOP INTO EASTERN ND AND MN THIS EVENING. ML CAPES APPROACH 3500-4000J/KG ALONG WITH AMPLE DEEP LAYERED SHEAR SHOULD MEAN THREAT FOR SUPERCELLS. MORNING CONVECTION SHOULD ALSO PROVIDE OUTFLOW BOUNDARIES FOR CONVECTION...AND CAN/T RULE OUT TORNADOES WITH STRENGTH OF INSTABILITY AND DEEP LAYERED SHEAR. BOUNDARY LAYER MOISTURE FROM EVAPOTRANSPIRATION SHOULD BOOST DEWPOINTS INTO THE MID AND POSSIBLY UPPER 60S...ALTHOUGH 70 MAY BE A BIT TOO HIGH. IF ENOUGH MOISTURE CAN POOL THIS AFTERNOON ALONG SFC BOUNDARY...POTENTIAL EXISTS FOR EXPLOSIVE CONVECTION IF AREA CAN HEAT OUT. LOW LEVEL JET INCREASES TONIGHT IN RESPONSE TO STRONG SHORTWAVE MOVING INTO THE PACIFIC NORTHWEST CURRENTLY. EXPECT A SEVERE MCS TO DEVELOP THIS EVENING OVER WESTERN/CENTRAL DAKOTAS AND TRACK EAST ACROSS REST OF AREA BY SUNDAY MORNING. MAIN THREAT WITH THIS CONVECTION SHOULD BE HIGH WIND AND SOME HAIL...ALONG WITH HEAVY RAIN. WITH POTENTIAL FOR SEVERAL BOUTS OF THUNDERSTORMS BOTH LATE THIS AFTERNOON AND TONIGHT...AND PRECIPITABLE WATERS INCREASING OVER 1.50 INCHES...WILL ISSUE A FLASH FLOOD WATCH TONIGHT FOR ENTIRE FORECAST AREA. FLASH FLOOD GUIDANCE IS LOW IN MOST AREAS...WITH SATURATED GROUND AS WELL. FOR SUNDAY...CONVECTION SHOULD MOVE EAST OF AREA BY LATE AFTERNOON. COULD BE SOME LINGERING SEVERE WEATHER IN EASTERN AREAS DURING THE MORNING INTO THE EARLY AFTERNOON. ON INDEPENDENCE DAY...CYCLONIC FLOW WILL LINGER AND WILL NEED TO INSERT SHOWER MENTION IN NORTHEAST AREAS. GFS IS MORE BULLISH ON SECONDARY SHORTWAVE...AND IF IT VERIFIES SHOWERS WILL NEED TO BE EXPANDED FURTHER WEST. FOR NOW THOUGH WILL JUST MENTION SHOWER CHANCES IN EASTERN AREAS ON THE FOURTH. NO CHANGES PLANNED AFTER MONDAY. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED TODAY...EXCEPT MVFR NEAR BROKEN CONVECTION THIS MORNING. MORE WIDESPREAD CONVECTION LATE THIS AFTERNOON AND OVERNIGHT SHOULD DROP CONDITIONS INTO THE MVFR AND OCCASIONALLY IFR RANGE NEAR STRONGER STORMS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNING FOR SARGENT COUNTY UNTIL 19Z SATURDAY. FLASH FLOOD WATCH ALL COUNTIES TONIGHT. MN...FLASH FLOOD WATCH ALL COUNTIES TONIGHT. && KELLENBENZ
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:35 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 25 min |
| Jul 2, 6:45 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.